MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. PANTA NAIL. 11MM DIA. X 180MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ASCENSION ORTHOPEDICS, INC. PANTA NAIL. 11MM DIA. X 180MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number PAN-1010-11180
Medical Device Problem Codes Delivered as Unsterile Product (1421); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during an internal fixation surgery, one (1) panta nail, 11mm dia.X 180mm was found to be unsterile upon opening due to damage within the packaging.A cut was observed extending completely through both peel packs, while the outer box appeared intact.The procedure was performed, without any delay, using an equivalent s+n back- up.No further complications were reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.The visual inspection revealed the device is in its original packaging with the inner packages opened.The inner packages have a slit cut in them while the outer box and device are not damaged.The supplier conducted a thorough device production order review and identified no manufacturing or packaging issues related to the complaint.All inspections were performed per approved procedures with no pouch or seal rejects, and any documented rejects or deviations were approved, properly controlled, and unrelated.Overall, the lot is compliant and the complaint is not attributable to manufacturing or packaging.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include damage during shipping or mishandling.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
PANTA NAIL. 11MM DIA. X 180MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24428875
Report Number3002788818-2026-00029
Device Sequence Number10298065
Product Code HSB
UDI-Device Identifier00885556829028
UDI-Public885556829028
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K181639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPAN-1010-11180
Device Lot Number700021152
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown